Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Child having fever, given crocin, meftal P. Reason for frequent fever?

My son is 2.5 years old. Had fever 20 days back. Now Again today morning he having fever 99.3 F. We gave him Crocin 5ml at 10 am and fever subsided for some time and again at 1 pm the fever is 99.5 F. We have given him mephthal P 5ml at 1:45...My question is why he getting frequent fever? and are these medicine have long term side effects ?
Asked On : Thu, 31 May 2012
Answers:  1 Views:  719
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Pediatrician 's  Response
HI sanjay,
I am concerned about your child getting fever again within a span of 20 days. Here are some information that might be of use to you,

What is fever and why do we get fever ?
Fever is normal response of our body to a variety of stimuli, most common stimuli being infections.
Oral temperature of 100F or axillary temperature of 99F is called fever, so be sure how you measured temperature.

Why he is getting frequent fever ?
Usually children of his age get fever due to viral infections especially Upper respiratory tract infections. Its common to have even 5-7 episodes of fever (URI) per year. So it might be a mere coincidence to catch fever twice within a span of one month. So be assured by the fact that fevers can occur frequently but usually due to less severe viral infections.
But however if fever more than 100f in children between 3mths-36mths lasting for more than 3 days or if child is sick (fussy, refusing to take fluids, fussy) needs to be evaluated by pediatrician to rule out serious infections.

Are these medications having long term effects ?
We use antipyretics for treating fever. They reduce fever and make children comfortable but donot treat the real cause hence fever can occur again within 4-6 hours.Fever medications don't cause long term side effects but they do have immediate side effects. Some of them being,
Aspirin is not used in less than 18 years due to concern of causing occasionally serious liver damage called Reyes syndrome.
Paracetamol (Crocin) can be given 4-6hourly but not more than 5 times within 24 hour period.
Dose should be calculated based on weight and not age.
Ibugesic (Ibuprofen) can be given 6th hourly.
Giving combinations of antipyretics or alternating paracetamol with mefenemic acid/ ibugesic is not recommended.
One more thing of concern is in an endemic area like India all fevers can be potential dengue fevers.
Dengue fever reduces platelets and and all fever reducing drugs (Paracetamol is much safer) can cause platelet dysfunction. So fever medicines should be used only when needed and discontinued once child becomes comfortable and paracetamol is much safer than other fever reducing drugs.

By the time I am posting this message, hope your child's fever has subsided. Have a good day.Take care.

Answered: Thu, 31 May 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor